Skip to Content

User Reviews for Lacosamide to treat Epilepsy

Also known as: Vimpat

Lacosamide has an average rating of 7.4 out of 10 from a total of 16 ratings for the treatment of Epilepsy. 69% of reviewers reported a positive effect, while 13% reported a negative effect.

Lacosamide Rating Summary

7.4/10 average rating

16 ratings from 16 user reviews.

Compare all 186 medications used in the treatment of Epilepsy.

10
25%
9
25%
8
19%
7
0%
6
6%
5
0%
4
13%
3
6%
2
6%
1
0%

Reviews for Lacosamide

Jenee · Taken for 6 months to 1 year April 20, 2019

Vimpat (lacosamide): “I’ve been taking Vimpat for about 7 months maybe. This would be my fifth medication switch for my epilepsy and I have found one that finally works. I do still have seizures but not nearly as bad as before so I’m excited! The side effects I have noticed would be itchy skin, numbness and tingling of extremities, fatigue for sure, crazy weight gain, migraines. I think those are the ones that are the most aggravating. BUT my seizures are better so you have to take the good with the bad I guess. If I could get the weight gain to stop I can live with the rest.”

8 / 10
Was this helpful?YesNo
Stac · Taken for 1 to 6 months January 8, 2020

Vimpat (lacosamide): “I have had no problems with this medication. The only "problem" I would say was getting the right dosage. I was on Lamotrigine 300mg ×2 daily, Clobazam 20mg x2 daily and initially on Vimpat 200mg. Vimpat was WAY too strong. It made me have double vision. Lowered the dose to 100mg with no problems. My doctor added this medication bc I have frequent seizures and my other medications are not as "fast acting" as Vimpat.”

9 / 10
Was this helpful?YesNo
paulplj20024 · Taken for 1 to 2 years September 27, 2019

Vimpat (lacosamide): “For the last 16months I have taking Vimpat 200 mg. 2x/day. Oxcarbazepine 600mg 2x/day, Keppra 500mg. 2x/day and Dilantin ER 300mg at bedtime. The most difficult to adjust to is Vimpat. It makes me feel like I got A BUZZ for 3 to 4 hrs after taking it, then I feel sleepy after about 3 hrs and I take about A 2 hr nap everyday. When I first started on vimpat I was very sick to my stomach and sometimes would throw up until I started eating something light about an hour before taking it. This also helped reduce the feeling of a "buzz" as well. After 30 to 40 days of taking it my body adjust to it, and know I'm ok. I still get that "buzz" feeling most of the time and have talked to my Dr about it. Nothing could be done regarding the buzz feeling she said its just a side affect. Vimpat is a good med as long as its used with another.”

8 / 10
Was this helpful?YesNo
CT · Taken for 10 years or more May 24, 2020

Vimpat (lacosamide): “I’ve taken Phenbarbitol, Dilantin, Trileptal, Keppra, Vimpat, Fycompa, and Lamotrigine. Vimpat is the best by far and no side effects for me, and even though it doesn’t completely control my seizures only marijuana works more efficiently for me, and that includes surgery back in 2012.”

9 / 10
Was this helpful?YesNo
Rosiemckvr · Taken for 10 years or more September 29, 2019

Vimpat (lacosamide): “I’ve taken this since the human trials (US) & at first it worked but only stopping my auras. I’m so drugged after my doses I can barely stay awake & that’s my worst side effect other than not helping my seizures much.”

4 / 10
Was this helpful?YesNo
Jam · Taken for 6 months to 1 year November 6, 2019

Vimpat (lacosamide): “I take 100mg bd for approx 7 months. Seizures (night time) are not controlled (every 2 weeks) although it may happen if the dose gets increased. Side effects are ok however I now have an occurring pain in the heart and this starts a confusion/risk on whether the dose should be raised. Another side effect is short term memory loss although not enough to be concerned at present. My choice now seems to raise the dose or change to another medication with Brivaracetam in mind.”

6 / 10
Was this helpful?YesNo
Johno · Taken for 10 years or more November 15, 2020

Vimpat (lacosamide): “Only medicine I’m taking right now for epilepsy, my dose is 400 mg/day. Had to quit depakote and keppra cuz of bad side effects. I have to try to space dosage around time I get seizures which is about 11 am to 3 pm. Makes you a little disoriented around time you take medicine including some short term memory loss. Very expensive without insurance around $1500.00 a bottle without insurance. If you have insurance manufacturer will pay part of your copay. I get about 100.00/per 3 month dose.”

9 / 10
Was this helpful?YesNo
Physician Mother · Taken for 2 to 5 years October 20, 2020

Vimpat (lacosamide): “My son has “Partial Onset Seizures” diagnosed at age 17. Initially controlled by Keppra (Leviteracetam). Three years ago developed breakthrough seizures. After a lot of trial and errors, addition of Vimpat (Lacosamide...made by same manufacturer as Keppra - UCB, Inc.) controlled them. His “copay” for past 2 years has been $100 per month. Few days ago, when trying to fill Rx, copay was now $800!!! No warning given, no one can afford such expense. Interestingly, the drug is much cheaper in Canada. Surprise. Still trying to get his Rx before he runs out of pills.”

9 / 10
Was this helpful?YesNo
CrossTownTraffic · Taken for 6 months to 1 year April 23, 2019

“I have been on Vimpat 400mg for 6 months seizure free. Prior to this I had seizures regularly. It is high quality and comes through in preventing the generalized seizures right when I am near the threshold. It is very expensive and UCB will bankrupt you but it is worth it for no grand mal seizures.”

10 / 10
Was this helpful?YesNo
Joe 2 · Taken for 5 to 10 years July 8, 2021

Vimpat (lacosamide): “Reduced from 400 mg day to 300 mg a day cuz of coo-coo behavior sometimes at 400 mg. New neuro trying 1.0 mg klonipin as side drug. So far ok. Question for users; have you ever tried chewing on half a tab as a rescue med? Seems to stop seizure if chewed in Time . Anyone else with this same experience?”

8 / 10
Was this helpful?YesNo
Whitey · Taken for 6 months to 1 year April 17, 2021

Vimpat (lacosamide): “I have been Epileptic for 20 years now. It does not work for me. It changed my seizures so I don't go walkabout but with the side effects. I have become violent, can't sleep, depressed, lost weight, burning urine constantly, blurry vision, lost memory but Neurologist won't change Meds. I have tried Keppra, Lamictal,Epilim etc.”

3 / 10
Was this helpful?YesNo
Rya · Taken for 2 to 5 years July 17, 2019

“This medicine lacosamide was used for me with lamictal. At first, it did well to keep away my focal seizures with altered awareness. However, it eventually didn’t seem to do anything anymore. About 8 months after starting, I began to have stomach issues. Fast forward two years later, they had kept getting worse and worse. I was diagnosed with gastritis and am guessing I’ve had it for a while. It seems very likely the Vimpat caused it because I do not have any of the other possible causes of gastritis. In addition, about 6 months after starting the medication, my cycle began to disappear until I completely lost it and my hormones were messed up. I started to get weight gain issues due to my out of balance hormones. I’m finally going off of the medication now. I’m sure that this medication helps many people, however, it harmed my body far more than helped.”

4 / 10
Was this helpful?YesNo
Jen June 26, 2019

Vimpat (lacosamide): “I have Grand Mal seizures, and once I started taking Vimpat, I am almost 100% seizure free”

10 / 10
Was this helpful?YesNo
Vicky April 20, 2020

Vimpat (lacosamide): “It helps me with my seizures and at times I have headaches. If I don't eat any food with Vimpat it makes me sick .”

10 / 10
Was this helpful?YesNo
Paddies · Taken for 1 to 2 years July 4, 2021

Vimpat (lacosamide): “I've been on Vimpat for 1.5 years with Epilim, lamical and the seizures have stopped, please God. Was on keppra which effect my attitude and went on Topamax and felt terrible. I give Vimpat 10 so far”

10 / 10
Was this helpful?YesNo
Tootsy · Taken for less than 1 month September 14, 2019

Vimpat (lacosamide): “I’ve been on Vimpat for a week, I’ve experienced burning on my tongue and throat, and have a rash on my legs , I’m only taking 50mg twice a day. ”

2 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.

Learn more about Epilepsy

IBM Watson Micromedex

Symptoms and treatments

Drugs.com Health Center

Mayo Clinic Reference